Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Non-Hodgkin B-cell Follicular Lymphoma, rituxan cough, sinusitis, osteomyelitis, mastoiditis. Done chemotherapy. Why joint pain?

Is it common for a person to have more than 4 rare or "uncommon" diseases at one time? After my 60 year old husband went through Chemotherapy for Stage 4 Non-Hodgkin B-cell Folicular Lymphoma (which is in supposedly in remission) he developed several "life threatening" rare diseases. I am not convinced the cancer is in remission or if there is a bigger picture to all of these diseases he developed. He was healthy up until they found the cancer 3 years ago. He had developed, after his 2nd chemo maintenance treatment, a severe cough that was ruled out as Pheumonia. They called it "Rituxan Cough" caused by the chemo medication. After that within the last 2 years he has been hospitalized about 6 times and developed: 1) Sinusitis 2) Skull Based Osteomeyitis 3) Mastoiditis in both ears 4) Significant hearing loss in both ears 5) Achromobacter Xylosoxidans discovered from an ear culture 6) Low IGG levels 7) Mycoplasma Pneumoniae found in a DNA test from the bone tissue during a mastoidectomy 8) Bronchiolitis Obliterans with Organizing Pneumonia (BOOP). He also has undiagnosed numb toes and joint pain that comes and goes and now he has been having dry heaves every day for the last month with loss of appetite, weight loss, feeling full after 1 bite, night sweats and intermittent feavers. He has been on and off Prednizone and Antibiotics (about 10 different kinds oral and intervenious) for the last 2 years. Every doctor he sees says he is a difficult case and don't have any answers. Any suggestions?
Asked On : Wed, 16 Oct 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

From the given description, I suspect that the mentioned symptoms could be related to the toxic systemic adverse reactions of the chemotherapeutic drugs. A symptomatic and supportive treatment is needed. There is no way but to endure them.

Hope this information is helpful. Good day
Answered: Wed, 16 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor